Purchase this article with an account.
Katja Goebel, Annika Reffken, Helmut Drexler, Carl Erb; Ganzfeld-electroretinogram In Patients With Coronary Heart Disease. Invest. Ophthalmol. Vis. Sci. 2012;53(14):5728.
Download citation file:
© ARVO (1962-2015); The Authors (2016-present)
The aim of the study was to determine the influence ofthe coronary heart disease (CHD) in Ganzfeld-electroretinogram (ERG).
All patients with CHD and healthy control subjects were examined by ophthalmologists: morphological status, visual acuity, refraction, intraocular pressure and cup-disc ratio. The Ganzfeld-electroretinogram was performed with the RETI-port/scan system (Roland Consult, Stasche & Finger GmbH, Brandenburg). The scotopic and photopic electroretinogram, the oszillation-specific potentials and 30 Hz flicker-frequency were examined. The results were compared with the non-parametric Mann-Whitney U-test and corrected with the Holm-Bonferroni method for multiple testing.
We compared three different groups with CHD with a healthy control group.Group 1 = 1-vessel disease (n=11, m:f=9:2, age 62.64±8.98 years)Group 2 = 2-vessel disease (n=11, m:f=7:4, age 58±10.96 years)Group 3 = 3-vessel disease (n=12, m:f=11:1, age 68.33±7.86 years)Control group (n=21, m:f=8:13, age 57.19±7.89 years)All ophthalmological examinations of the various groups were without pathological findings and did not differ.In the photopic ERG we found a reduced amplitude between the controls and the CHD-patients (control: 42±12 mV; CHD-patients: 35±11 mV, p=0.02), the scotopic ERG shows an decreased latency of the b-wave (controls: 78±4 ms; CHD-patients: 85±11 ms, p<0.0001), and at the 3-vessel coronary artery disease group a decreased maximum response amplitude of the b-wave (controls: 328±104, 3-vessel coronary artery disease: 190±70 uV, p=0.034).
Despite all ophthalmological examinations were without pathological findings there were changes in the b-wave (decreased amplitude) in the ERG-examination which indicate a vascular disturbance of the inner retina and the changes in the a-wave indicate disturbances in the outer retina.Our findings suggest that by the CHD itself and / or it’s medication changes in the retinal signal cascade occur. These results should be considered in electrophysiological investigations.
This PDF is available to Subscribers Only